Hail, Audrain
- When
- December 18, 2:50 AM CST
- Where
- Audrain County, Vandalia
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.317, -91.500
The Police Department reported 3/4 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 17, 12:30 PM CST, 14 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CST TUE DEC 17 2002 WRM FNT LIES ACRS THE ERN OZARKS ATTM WITH FNT JUST N OF FAM-VIH LN. N OF FNT DEWPT CONTS TO PUSH THE TEMP UPWRD WITH FOG STILL PERSISTING ACRS THE STL AREA. FNT WILL CONT TO LIFT NWD TNGT WITH CHALLENGING FCST AHD. TIGHT GRAD FCST BY ETA TNGT WITH BNDRY LYR WIND FCST 30-35 KTS ACRS THE ENTIRE AREA. STRNG H3 JET OVR SRN CA THIS MRNG FCST TO MOVE INTO CNTRL OK BY 12Z WED WITH THE NOSE UP TO STL AREA BY WED EVE AT 120 KTS. AT 12Z WED, ETA IS FCSTG BEST LI OVR NE CRNR OF MO UNDR UPR DVRGC BULLSEYE. IN RESPONSE MODEL FCSTS 850 JET OF 50-60 KTS ACRS THE ENTIRE CWA WITH SGNFNT MSTR CNVGC INTO CNTRL/NE MO BY MIDN. ETA TENDS TO OVRFCST THE WIND, AND AT MIDN THE NGM AND GFS ARE RUNNING 10-20 KTS LWR AT 850. IN THE EXTND PD, THE GFS AND UKMET FM THE 00Z RUN ARE ALMST IDENTICAL AT H5 FOR FRI EVE WITH DEEP TROF FCST FM THE UPR MIDWEST INTO THE SRN PLNS WITH RDG OVR THE GRT BASIN. THE ECMWF FM 16/12Z FOR FRIS MRNG FCST VERY SMLR WITH 500 FEATURES. MIDN UPDATE OF THE GFS FCSTS DEEPR TROF OVR OK BY SAT EVE THAN 00Z RUN. .STL...NONE
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-182200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CST TUE DEC 17 2002 THIS OUTLOOK COVERS CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE ENTIRE AREA. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT OVER THE ENTIRE REGION. A FEW THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. WARM AND UNSTABLE AIR IS MOVING INTO THE AREA FROM THE SOUTH. THIS WARM AIR NEAR THE SURFACE COMBINED WITH STRONG UPPER LEVEL WINDS AND COLD TEMPERATURES ALOFT WILL PROVIDE AN EVNIRONMENT CAPABLE OF PRODUCING SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER INFORMATION ABOUT POTENTIAL SEVERE WEATHER TONIGHT THROUGH WEDNESDAY NIGHT. CARNEY
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
135 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM 4N UNION MO WIND DAMAGE
12/18/02 FRANKLIN POWER LINES DOWN ON HIWAY
47. REPORTED BY
WASHINGTON CITY P.D.
...CORRECTED REPORT FOR
ISSUE DATE...PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM 2SW COLUMBIA MO 1.75 INCH HAIL
12/18/02 BOONE REPORTED BY COLUMBIA EOC
OCCURRED ON FAR SW SIDE
OF CITY.
0147 AM 2NW COLUMBIA MO 1.00 INCH HAIL
12/18/02 BOONE REPORTED BY STORM SPOTTER
ON NW SIDE OF CITY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM MCGIRK MO 0.75 INCH HAIL
12/18/02 MONITEAU REPORTED BY SPOTTER (HAM
RADIO).PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0232 AM JEFFERSON CITY MO 0.88 INCH HAIL
12/18/02 COLE REPORTED BY JEFFERSON
CITY P.D. OCCURRED IN W.
SIDE OF CITY.
0236 AM JEFFERSON CITY MO 1.75 INCH HAIL
12/18/02 COLE OBSERVED IN W. JEFFERSON
CITY. REPORTED BY P.D.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 AM MEXICO MO 0.75 INCH HAIL
12/18/02 AUDRAIN REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
246 AM CST WED DEC 18 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 AM HOLTS SUMMIT MO 0.75 INCH HAIL
12/18/02 CALLAWAY REPORTED BY SHERIFFS
DEPUTY.The St Louis radar (KLSX), 99 km away, was scanning. The volume nearest the first event began at 08:52 UTC.
1 hail. Local standard time, as filed.
The Police Department reported 3/4 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, December 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5325007.